MAUDE Adverse Event Report: BIOMET 3I CERTAIN¿ LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 4MM(H); DENTAL SCREW

BIOMET 3I CERTAIN¿ LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 4MM(H); DENTAL SCREW
Model Number ILPC444U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the abutment fractured when trying to place it.It was impossible to remove the lower part of the abutment from within the implant and the implant had to be removed.Tooth location 15.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes'.One certain low profile one-piece abutment 4.1mm(d) x 4mm(h) (ilpc444u) and one (1) 3i t3 non-platform switched tapered implant 6 x 10mm (bost610) were returned for investigation.Visual evaluation of the returned product identified that the abutment was fractured at the threads and the fractured piece was stuck inside the implant.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition was not noted on the per form.Bone density was moderate density (type ii).The reported implant was located on tooth # 15 (fdi) and was used implanted and explanted on the same day.X-ray & picture evaluation: the customer did not provide any images for the reported event.Review of appropriate documentation: documents reviewed: biomet 3i restorative products ifu (p-iis086gr) rev f - october 2019 information identified: 'warnings' 'precautions' 'potential adverse events'.Documents reviewed: biomet 3i dental implant ifu (p-iis086gi) rev j - 2022/08 information identified: 'warnings' 'precautions' 'potential adverse events'.Dhr review: (ilpc444u): dhr review was completed for the subject lot number 2022100871.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number 2022100871 for similar events and no other complaint was identified.Review completed utilizing keywords: 'dental : functional : fracture : screw'.Post market trend review: march post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.No actionable items have been triggered that will affect complaint handling on our end for this month.Based on the available information, device malfunction did occur, and the reported event was confirmed.

Brand Name
CERTAIN¿ LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 4MM(H)
Common Device Name
DENTAL SCREW
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16397301
Report Number0001038806-2023-00319
Device Sequence Number6433329
Product Code DZE
UDI-Device Identifier00844868021049
UDI-Public(01)00844868021049(17)271108(10)2022100871
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K092341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberILPC444U
Device Catalogue NumberILPC444U
Device Lot Number2022100871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale